# SDR CA150923008

- Difficulty date: January 30, 2015
- Submitted: June 13, 2017
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- Engine: Hnywl AS90711A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Noisy
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE CREW REPORTED 3 POWERFUL DISTINCT NOISES ASSOCIATED WITH A SLIGHTLY LONGITUDINAL MOVEMENT OF THE AIRCRAFT DURING CLIMB PHASE. DURING THIS TIME THEY ALSO REPORTED THAT MOVEMENT OF THE POWER LEVERS HAD NO EFFECT ON THE ENGINES RESPONSE FOR A VERY SHORT PERIOD OF TIME. AFTER ENGINE DOWNLOAD, IT WAS FOUND THAT AN UNEXPECTED ENGINE SURGE WAS RECORDED ON THE LH SIDE ENGINE. THE AIRCRAFT WAS ON A FERRY FLIGHT WITH NO PASSENGERS AND CONTINUED TO DESTINATION WITHOUT FURTHER INCIDENT. CONDITION COULD NOT BE DUPLICATED AND, AFTER EXTENSIVE TROUBLE SHOOTING AND GROUND RUNS BY BOMBARDIER AND HONEYWELL, THE AIRCRAFT WAS RETURNED TO SERVICE. AFTER EXAMINING THE EEC DATA, IT WAS DETERMINED THAT A TEMPERATURE INVERSION WAS PRESENT DURING TAKEOFF. THE EEC BY DESIGN LOCKS OUT TT2 UNTIL 400FT AGL AND, WHEN IT RELEASED, THE TEMPERATURE INVERSION WAS GREAT ENOUGH TO CAUSE THE ENGINE TO SURGE WHEN IT RECOVERED TO THE ACTUAL AMBIENT TEMPERATURE. (TC# 20150923008)
